Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 42, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 31, 2018, 9:45 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2018, 9:45 PM EDT (01:45 UTC)
- Expired
- Nov 1, 2018, 4:27 AM EDT
- In force
- 7 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
723 WHUS72 KKEY 010145 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 945 PM EDT Wed Oct 31 2018 GMZ033-034-052>055-072>075-011000- /O.NEW.KKEY.SC.Y.0042.181101T0145Z-181101T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 945 PM EDT Wed Oct 31 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT THURSDAY... The National Weather Service in Key West has issued a Small Craft Advisory for the overnight hours * WINDS...East near 20 knots and gusty, becoming east to southeast and decreasing to near 15 knots late * WAVES/SEAS...Seas building to 5 to 7 feet in the Florida Straits, mainly across the Gulf Stream PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots... or seas of 7 feet or greater...are expected to produce hazardous conditions for small craft. Inexperienced boaters...especially those with smaller vessels...should avoid operating in these conditions. && $$ Futterman
1 follow-up statement
374 WHUS72 KKEY 010827 MWWKEY URGENT - Marine Weather Message National Weather Service Key West FL 427 AM EDT Thu Nov 1 2018 GMZ033-034-052>055-072>075-010930- /O.CAN.KKEY.SC.Y.0042.000000T0000Z-181101T1000Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 427 AM EDT Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Key West has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 2:59 PM EDT, 6 hours 46 minutes earlier.
Area forecast discussion, Oct 31, 2:59 PM EDT, 6 hours 46 minutes before
Area Forecast Discussion National Weather Service Key West FL 259 PM EDT Wed Oct 31 2018 .DISCUSSION... .CURRENTLY... Under mostly sunny skies and east winds of around 15 mph, temperatures are hovering in the mid 80s along the Florida Keys. Meanwhile, the KBYX radar is not detecting any precipitation echoes. Surface wise, a formidable western Atlantic ridge extends across the southeast United States and Florida peninsula, resulting in mainly east winds of around 15 knots except slightly higher on the Straits of Florida and lower on Florida Bay. && .SHORT TERM...(Tonight through Sunday night) The massive deep layered western Atlantic ridge axis extending across the Sunshine State and into the Gulf of Mexico will be shoved east and southeastward over the next couple of days, as a trough progresses eastward and through the Gulf of Mexico. Thereafter, the deep trough will slowly dampen and lift northward pulling an associated weak cool front/trough into our region during Saturday and Saturday evening, before lifting back northward. With that, moisture will slowly be on the increase within a southeast to south flow ahead of the approaching frontal boundary. Despite the majority of the mid and upper level ascent remaining west of our region, a lobe of mid level vorticity advection and weak low level confluence will prompt middle of the road chance pops Friday night and Saturday, with low chance pops retained due to a formidable low level east to southeast trajectory for balance of this weekend. But until then, isolated pops will be kept beginning early Thursday morning. Temperatures will be above normal with daytime highs in the mid 80s and overnight lows primarily in the upper 70s. && .LONG TERM...(Monday through Wednesday) A large scale deep layered ridge axis will lie near our region resulting in limited moisture so only isolated pops through the period. A predominate east to southeast wind will keep above normal temperatures with average highs in the mid 80s and overnight lows in the mid to upper 70s. && .MARINE... Moderate to fresh winds east winds with the highest winds expected on the Straits of Florida and the waters from Smith Shoal light to beyond Dry tortugas where a Small Craft Should Exercise Caution headline will be carried tonight. For the next several days, winds will clock around and decrease appreciably Thursday night through Saturday morning, before increasing from west to east on Saturday and Saturday night. && .AVIATION... Until 12z, VFR conditions are expected at the Key West and Marathon terminals. East winds of 10 to 13 knots with gusts between 18 and 20 knots, will turn east southeast by morning. && .CLIMATE... In 2017, the daily record low temperature of 60 degrees was recorded at Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 78 85 79 84 / - 10 20 30 Marathon 78 85 79 84 / - 10 20 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...APA Aviation/Nowcasts....APA Data Collection......BT Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Oct 31, 4:25 AM EDT, 17 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 425 AM EDT Wed Oct 31 2018 FLZ076>078-GMZ031>035-042>044-052>055-072>075-010900- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Wed Oct 31 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Thunderstorms are possible from Friday night through Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Devanas
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:04 AM EDT | Special Marine Warning | KEY | 11 min | |
| Nov 1, 8:15 AM EDT | Special Marine Warning | KEY | 15 min |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.